Need some help re meds please

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Carolsclan
Regular Member


Date Joined Feb 2008
Total Posts : 38
   Posted 2/16/2008 10:41 AM (GMT -7)   
 
Evening .. I cant get hold of my pdoc and im wondering about something ....2.5 weeks ago I was diagnosed with bipolar disorder.... the pdoc put me onto 200 mg tegretol morning and night and 1/2 tab rivotril 3 times daily to get me relaxed .. the following week I went back for a follow up .. by this time I had reduced the rivotril the pdoc said I must try and reduce it ..and he increased the tegretol to 200mg morning and 400 mg evening .. this left me a bit dopey for a few days and by last weekend I was really starting to feel good ....stable, focused and calm ..... I had stopped the rivotril and any irrtations i felt seem to diminish quickly and the downs I had were minor .... by tuesday I could feel I was getting irritable in the afternoon .. but could deal with it .... this morning I woke up .... my wheels came off ... I was feeling exactly like I did before I was diagnosed .. all over the place and ready to do damage.
 
is this normal to get this feeling while stabilising on meds??im feeling very down ..I so enjoyed that feeling of being in control.. and now its gone sad I realise I have to see my pdoc but I was just wondering if anyone here knew ???
Owner of parrots, dogs, cats
 
"I got rid of the kids cos the animals were allergic"


serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 2/16/2008 1:02 PM (GMT -7)   
Carolsclan,

It is unfortunate that the meds didn't stick the first time. But that is VERY common. Your doc will likely adjust the dosages again. I'd bet most of us can sympathize with your frustration. hang in there, you will find one that will work.

serafena
Serafena
Co-Moderator, Bipolar Forum

Bipolar II
It is a melancholy of mine own, compounded of many simples, extracted from many objects, and indeed the sundry contemplation of my travels, in which my often rumination wraps me in a most humorous sadness. -- William Shakespeare


Carolsclan
Regular Member


Date Joined Feb 2008
Total Posts : 38
   Posted 2/16/2008 8:25 PM (GMT -7)   
Thanks Serafina
 
It helps to know that this is normal .. stops me obsessing tongue
Owner of parrots, dogs, cats
 
"I got rid of the kids cos the animals were allergic"


sukay
Veteran Member


Date Joined Feb 2003
Total Posts : 1432
   Posted 2/17/2008 12:07 AM (GMT -7)   

Hi Carolsclan,

Yep, serafena is right. Finding the correct balance of meds can take some time. I know it is difficult, but it is something that we have to go through because there isn't just one formula that works well for everyone.

Be patient and take one day at a time. Maybe you could keep a log of how you feel each day and try to find out what some of your triggers are too. It will also help you to remember exactly how the meds are making you feel so that you can remember to relay everything to your doctor. In the meantime try to find things that you like to do to get away from those times that you feel you are becoming more irritable. It takes practice. Continue to keep your doc informed.

Wishing you wellness.

 


LadyHendley
New Member


Date Joined Feb 2008
Total Posts : 7
   Posted 2/17/2008 2:53 PM (GMT -7)   
Carolsclan-
 
Hello, I am also a new member just like you.  I am a nursing student and I was looking up the meds you mentioned.  The Rivotril and the Tegretol are both classified as anticonvulsants.  They just 'work' in a different way.  The Tegretol is used to reduce the 'mania' of BP and the Rivotril eases the panic attacks.  They also have some signifigant side effects including fatigue, psychosis, blurred vision, syncope (fainting), behavioral changes, physical and psychological dependence.  My own sister was BPII and a Type I diabetic.  She had a terrible time regulating both.  It can take a while to regulate the first disages.  But, you know your body/mind.  If you find that after a month you still are not getting any therapeutic results, go back to your doc.  You probably are keeping in touch with him/her already.  Keep journals.  Write down how 'good' you feel when you feel good, and how 'bad' you feel when you feel bad.  Triggers, foods, stressors, etc.  It helps keep your thoughts ordered for your visits.  Don't lose heart, you will find the right dosage/drug.  Alot of the meds available today are really affective.  I hope this helps you.  If you could get ahold of a Davis Drug Guide, that maybe would be helpful to you.   

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 2/17/2008 7:45 PM (GMT -7)   
Hi LadyHendley,

Welcome to our little bipolar board here. We're glad you're here. Why not take a moment and tell us a little bit more about yourself. Click on "New Topic."
Serafena
Co-Moderator, Bipolar Forum

Bipolar II
It is a melancholy of mine own, compounded of many simples, extracted from many objects, and indeed the sundry contemplation of my travels, in which my often rumination wraps me in a most humorous sadness. -- William Shakespeare

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 5:09 PM (GMT -7)
There are a total of 2,732,303 posts in 301,007 threads.
View Active Threads


Who's Online
This forum has 151169 registered members. Please welcome our newest member, Zags.
278 Guest(s), 13 Registered Member(s) are currently online.  Details
super20dan, dacarte3, Pirouette, Girlie, getting by, RanMan, DennisinNY, U B Tough, Duffykani, dbwilco, Mustard Seed, kcsmith72, bdavis


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer